MAUDE Adverse Event Report: BECTON DICKINSON BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Model Number MV0520
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is yukon medical llc.This site is an oem manufacturing site.(b)(4).Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that doxorubicin leaked from the bd smartsite¿ vialshield closed vial access device during use.The following information was provided by the initial reporter: "the oncology technician has brought to my attention that the texium needle free syringe is experiencing some leaking/drug exposure when using.Recently, doxorubicin was used.And the drug can clearly be seen (since drug is red).
 
Additional Manufacturer Narrative
Investigation summary: the customer provided three photos for investigation by our quality team.The photos were enough to verify the leak complaint but without further evidence like a physical sample for investigation, the root cause remains unknown.A device history record review could not be performed because a lot number was not provided by the customer.
 
Event or Problem Description
It was reported that doxorubicin leaked from the bd smartsite¿ vialshield closed vial access device during use.The following information was provided by the initial reporter: "the oncology technician has brought to my attention that the texium needle free syringe is experiencing some leaking/drug exposure when using.Recently, doxorubicin was used and the drug can clearly be seen (since drug is red).

Brand Name
BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16019494
Report Number2243072-2022-02195
Device Sequence Number5784615
Product Code FPA
UDI-Device Identifier10885403228117
UDI-Public10885403228117
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K132863
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2025
Device Model NumberMV0520
Device Catalogue NumberMV0520
Device Lot Number222101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown